Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 8, 2015, 8:07 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2015, 8:07 PM MDT (02:07 UTC)
- Expired
- Jul 8, 2015, 9:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 112 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:15 PM MDT | TSTM WND GST 77 | 2 Ssw Wendover, UT | WENDOVER AIRPORT AWOS...KENV |
| Jul 8, 8:20 PM MDT | TSTM WND GST 58 | 25 Ssw Clive, UT | SALT FLATS SENSOR IN THE DUGWAY MESONET...DPG15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WUUS55 KSLC 090207 SVRSLC UTC003-045-090300- /O.NEW.KSLC.SV.W.0054.150709T0207Z-150709T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 807 PM MDT WED JUL 8 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BOX ELDER COUNTY IN UTAH... CENTRAL TOOELE COUNTY IN UTAH... * UNTIL 900 PM MDT * AT 806 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WENDOVER TO 21 MILES WEST OF DUGWAY...AND MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG CROSSWINDS ON INTERSTATE 80 BETWEEN WENDOVER AND 70 MILES EAST OF WENDOVER. * LOCATIONS IMPACTED INCLUDE... WENDOVER...KNOLLS...CLIVE...DELLE AND BONNEVILLE SALT FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4100 11404 4093 11250 3993 11292 4041 11405 TIME...MOT...LOC 0206Z 199DEG 14KT 4074 11407 4032 11314 $$ ES
2 follow-up statements
866 WWUS55 KSLC 090222 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 822 PM MDT WED JUL 8 2015 UTC003-045-090300- /O.CON.KSLC.SV.W.0054.000000T0000Z-150709T0300Z/ BOX ELDER UT-TOOELE UT- 822 PM MDT WED JUL 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN BOX ELDER AND CENTRAL TOOELE COUNTIES... AT 820 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WENDOVER TO 21 MILES WEST OF DUGWAY...MOVING NORTH AT 15 MPH. MULTIPLE GUSTS GREATER THAN 65 MPH HAVE BEEN MEASURED WITH THIS LINE OF THUNDERSTORMS...INCLUDING A 77 MPH GUST AT WENDOVER AIRPORT! THESE THUNDERSTORMS WILL BE VERY DANGEROUS AS THEY ARE CROSSING INTERSTATE 80. LOCATIONS IMPACTED INCLUDE... WENDOVER...KNOLLS...CLIVE...DELLE AND BONNEVILLE SALT FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4100 11404 4093 11250 3993 11292 4041 11405 TIME...MOT...LOC 0220Z 199DEG 14KT 4079 11405 4037 11312 $$ ES
208
WWUS55 KSLC 090254
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT WED JUL 8 2015
UTC003-045-090304-
/O.EXP.KSLC.SV.W.0054.000000T0000Z-150709T0300Z/
BOX ELDER UT-TOOELE UT-
854 PM MDT WED JUL 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX ELDER AND
CENTRAL TOOELE COUNTIES WILL EXPIRE AT 900 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...SO THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS OF 40 TO 55 MPH ARE STILL POSSIBLE ACROSS INTERSTATE 80
WITH THESE THUNDERSTORMS.
LAT...LON 4100 11404 4093 11250 3993 11292 4041 11405
TIME...MOT...LOC 0251Z 199DEG 14KT 4079 11405 4037 11312
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:45 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 3:45 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT WED JUL 8 2015 .SYNOPSIS...ABUNDANT MOISTURE ALONG WITH WEAK WEATHER DISTURBANCES MOVING THROUGH THE REGION WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A DRIER SOUTHWESTERLY FLOW DEVELOPS FOR TOMORROW. A BROAD UPPER LOW WILL LIFT THROUGH THE WESTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...SHOWERS AND THUNDERSTORMS OVER THE NORTHERN HALF OF UTAH HAVE EITHER MOSTLY DIMINISHED OR MOVED OUT OF THE AREA. AN AREA OF CLEARING IS MOVING OVER THE SALT LAKE CITY AREA ALLOWING FOR SOME WARMING AHEAD OF THE NEXT ROUND OF THUNDERSTORMS. CENTRAL AND SOUTHERN UTAH ALREADY ACTIVE THIS AFTERNOON AND WILL CONTINUE TO SEE THIS MOVE NORTH THROUGH THE EVENING. THURSDAY WILL BE A BIT DRIER AS SOME DRIER AIR MOVES INTO THE REGION. STILL EXPECT SOME THUNDERSTORMS BUT GUSTY WINDS WILL DEFINITELY BE MORE LIKELY. FRIDAY AND SATURDAY WILL REMAIN MOSTLY DRY ACROSS MUCH OF THE STATE. BY MONDAY...THE MONSOON MOISTURE STARTS TO MAKE ITS RETURN TO THE REGION AS HIGH PRESSURE STARTS TO PUSH BACK INTO THE AREA OVER THE FOUR CORNERS REGION. MODELS ARE INDICATING THIS TREND TO CONTINUE FOR MUCH OF NEXT WEEK. AS A RESULT...DID ADD A MENTION OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY OF NEXT WEEK. WITH NO LARGE RIDGE OF HIGH PRESSURE IN PLACE THROUGH THE NEXT WEEK...DO NOT EXPECT EXTREMELY HOT TEMPERATURES. && .AVIATION...SHOWER ACTIVITY NEAR THE SLC TERMINAL HAS DECREASED SIGNIFICANTLY AS OF 21Z...BUT COULD INCREASE AGAIN BETWEEN 23Z AND 03Z...WITH A 40 PERCENT CHANCE THAT A SHOWER OR THUNDERSTORM IMPACTS THE TERMINAL. LIGHT AND VARIABLE WINDS AT THE TERMINAL AS OF 21Z ARE EXPECTED TO INCREASE FROM THE NORTH BETWEEN 22Z AND 00Z...BEFORE SWITCHING BACK TO THE SOUTHEAST BETWEEN 02Z AND 04Z. && .FIRE WEATHER...UPPER LEVEL RIDGE OVER THE AREA SHIFTS SLOWLY EAST AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE WESTERN GREAT BASIN OVER THE COUPLE OF DAYS. THIS ALLOWS DRIER AIR TO SPREAD INTO UTAH THURSDAY WITH FURTHER DRYING ANTICIPATED INTO THE START OF THE WEEKEND. THE DRIER AIR WILL BE USHERED INTO THE REGION ON INCREASING SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN AN INCREASE IN SOUTH-SOUTHWEST WINDS ON THURSDAY ACROSS MUCH OF THE STATE WITH A FURTHER BUMP EXPECTED ON FRIDAY. THIS WILL RESULT IN THE POTENTIAL FOR LOCALLY CRITICAL FIRE WEATHER CONDITIONS THURSDAY INTO SATURDAY. HOWEVER...CONDITIONS APPEAR TO BE MARGINAL AND LIMITED IN COVERAGE. AS DRY AIR SPREADS INTO THE REGION THUNDERSTORM COVERAGE WILL BECOME MORE ISOLATED ON THURSDAY...THEN CONFINED TO NORTHERN UTAH ON FRIDAY...BEFORE DIMINISHING STATEWIDE FOR THE START OF THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SOLUM AVIATION...SCHOENING FIRE WEATHER...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 8, 5:35 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT WED JUL 8 2015 UTZ001>016-019>021-517-518-WYZ021-091300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 535 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. THE STRONGEST ACTIVITY MAY BRING LOCALLY HEAVY RAINFALL AND SMALL HAIL IN ADDITION TO LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BY THE UPCOMING WEEKEND. MEANWHILE STORMS WILL LIKELY BECOME MORE ISOLATED IN NATURE. THE MAIN THREAT WILL SHIFT FROM LOCALLY HEAVY RAINFALL TO LOCALLY GUSTY WINDS AS ACTIVITY BECOMES HIGHER BASED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 8, 6:05 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 PM MDT WED JUL 8 2015 UTZ005-090100- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 605 PM MDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES UNTIL 700 PM MDT... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES EAST OF MONTELLO TO 15 MILES NORTHWEST OF KNOLLS...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE BOTH OCCURRING WITH THESE STORMS. USE CAUTION NEAR THESE STORMS. && LAT...LON 4140 11325 4092 11287 4077 11356 4112 11383 TIME...MOT...LOC 0003Z 245DEG 17KT 4112 11365 4089 11347 ES
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:05 PM MDT | Special Weather Statement | SLC | 55 min | |
| Jul 8, 6:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 64 min |
| Jul 8, 7:05 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 55 min |
| Jul 8, 8:33 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 57 min |
| Jul 8, 8:57 PM MDT | Special Weather Statement | SLC | Tooele | 48 min |
| Jul 8, 9:30 PM MDT | Flash Flood Warning | SLC | Tooele | 3 hr |
| Jul 8, 10:50 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 40 min |
| Jul 8, 10:58 PM MDT | Areal Flood Advisory | SLC | Davis, Salt Lake | 62 min |
| Jul 8, 11:32 PM MDT | Flash Flood Warning | SLC | Davis, Salt Lake | 118 min |
| Jul 9, 12:23 AM MDT | Special Weather Statement | SLC | Cache | 67 min |
| Jul 9, 1:13 PM MDT | Special Weather Statement | SLC | Wasatch | 47 min |
| Jul 9, 1:53 PM MDT | Areal Flood Advisory | SLC | Utah, Wasatch | 82 min |
| Jul 9, 2:46 PM MDT | Areal Flood Advisory | SLC | Juab | 119 min |
| Jul 9, 3:23 PM MDT | Areal Flood Advisory | SLC | Tooele | 112 min |
| Jul 9, 3:56 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 2 hr |
| Jul 9, 4:44 PM MDT | Areal Flood Advisory | SLC | Davis | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.